Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 564, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 5, 2011, 10:50 PM EDT for Buckingham County, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2011, 10:50 PM EDT (02:50 UTC)
- Expired
- Sep 5, 2011, 11:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Buckingham County, VA
The radar
The Roanoke radar (KFCX), 162 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 6:29 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS51 KRNK 060250
SVRRNK
VAC029-060315-
/O.NEW.KRNK.SV.W.0564.110906T0250Z-110906T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1050 PM EDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
* UNTIL 1115 PM EDT.
* AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WINGINA...OR 13 MILES
NORTHEAST OF BENT CREEK...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINGINA...
CENTENARY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT TUESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3754 7881 3755 7883 3764 7882 3764 7872
3767 7872 3770 7869 3769 7865 3771 7866
3776 7861 3776 7851 3780 7849 3776 7846
3774 7838 3771 7836
TIME...MOT...LOC 0251Z 230DEG 29KT 3771 7870
$$
AMS2 follow-up statements
666
WWUS51 KRNK 060306
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1106 PM EDT MON SEP 5 2011
VAC029-060315-
/O.CON.KRNK.SV.W.0564.000000T0000Z-110906T0315Z/
BUCKINGHAM VA-
1106 PM EDT MON SEP 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTHERN BUCKINGHAM COUNTY...
AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTENARY...OR 15
MILES NORTHWEST OF DILLWYN...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CENTENARY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT TUESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3761 7865 3764 7872 3770 7869 3769 7865
3771 7866 3776 7861 3776 7851 3780 7849
3776 7846 3774 7838 3771 7836
TIME...MOT...LOC 0306Z 230DEG 29KT 3774 7858
$$
AMS115
WWUS51 KRNK 060314
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 PM EDT MON SEP 5 2011
VAC029-060324-
/O.EXP.KRNK.SV.W.0564.000000T0000Z-110906T0315Z/
BUCKINGHAM VA-
1114 PM EDT MON SEP 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUCKINGHAM COUNTY
EXPIRES AT 1115 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT TUESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3761 7865 3764 7872 3770 7869 3769 7865
3771 7866 3776 7861 3776 7851 3780 7849
3776 7846 3774 7838 3771 7836
TIME...MOT...LOC 0314Z 230DEG 29KT 3778 7852
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 9:58 PM EDT, 52 minutes earlier.
Area forecast discussion, Sep 5, 9:58 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT MON SEP 5 2011
.SYNOPSIS...
A COLD FRONT HAS STALLED ALONG THE APPALACHIAN MOUNTAINS FROM
PENNSYLVANIA TO GEORGIA. THE REMNANTS OF TROPICAL STORM LEE WILL
SLOWLY MOVE NORTHEAST ALONG THIS BOUNDARY TONIGHT AND TUESDAY.
DEEP TROPICAL MOISTURE IS FLOWING INTO THE REGION...AND WILL
RESULT ING WIDESPREAD HEAVY RAIN.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 1050 PM EDT MONDAY..
UPDATE TO MAINLY REFLECT THE CURRENT ISOLATED TO SCATTERED
COVERAGE ACROSS PORTIONS OF SOUTHSIDE VIRGINIA. HOWEVER...GENEROUS
AREA OF WIDESPREAD SHOWERS AND SOME ISOALTED STORMS WILL BE MOVING
NORTH THROUGH THE REGION FROM NORTH CAROLINA OVER THE NEXT FEW
HOURS. ALSO...THE BREAK IN ACTIVITY ACROSS PARTS OF SOUTHEAST WEST
VIRGINIA WILL FILL BACK IN BY 1 OR 2 AM. HAVE UPDATED THE EXPECTED
PRECIPITATION AMOUNTS TONIGHT THROUGH WEDNESDAY. SEE THE HYDROLOGY
DISCUSSION BELOW FOR DETAILS.
AS OF 400 PM EDT MONDAY...
REMNANTS OF LEE OVER SERN MS THIS AFTN WILL LIFT NE TONIGHT INTO
TUESDAY. STRONG LOW LEVEL FLOW OF TROPICAL MOISTURE WILL
INTERSECT FRONTAL BOUNDARY...WITH UPSLOPE DEVELOPING INTO THE CNTRL
APLCHNS TONIGHT INTO TUESDAY. EXPANDED THE FLASH FLOOD WATCH
EASTWARD TO INCLUDE ALL OF CWA...WHICH MATCH UP NICELY WITH AKQ AND
LWX. HPC HAS PLACED CWA UNDER A MODERATE TO HIGH RISK FOR EXCESSIVE
RAINFALL THROUGH TUESDAY.
UPPER DYNAMICS/MOISTURE TRANSPORT COME TOGETHER BETTER FOR US
AROUND 00Z/8 PM AND LASTS INTO TUESDAY MORNING...ESPECIALLY IN THE
SOUTHERN/SWRN CWA. FOR TONIGHT LOWS...WITH HIGHER DEWPOINTS IN
TROPICAL AIRMASS FOLLOWED MILDER ADJMET WITH READINGS FROM THE MID
50S IN THE MOUNTAINS TO AROUND 70 IN SOUTHEAST.
PERIODS OF RAIN...HEAVY AT TIMES CONTINUE TUESDAY AS THE REMNANTS OF
TROPICAL DEPRESSION LEE MAKE THEIR WAY NORTHWARD...MOVING AS A LOW
PRESSURE SYSTEM ALONG A COLD FRONT STRETCHING FROM THE MID ATLANTIC
COAST THROUGH THE FLORIDA PANHANDLE.
DEEP TROPICAL MOISTURE RADIATING NORTHWARD FROM POST TROPICAL
LEE... COMBINED WITH STRONG LIFT AS THIS MOISTURE OVERRUNS THE
FRONT... WILL SUPPORT PROLONGED PERIODS OF HEAVY RAIN ALONG THE
BLUE RIDGE... ESPECIALLY ALONG SOUTH FACING SLOPES WHERE
OROGRAPHIC LIFT WILL ENHANCE THE POSSIBILITY OF HEAVY RAIN.
IN ADDITION TO THE FLOOD THREAT...STRONG LIFT WILL COMBINE WITH
ABUNDANT VORTICITY YEILDING A TORNADIC THREAT. CAPES 500-1000 EAST
OF MTNS...LOW LCL...UNCAPPED HIGH SHEAR ENVIRONMENT TO SUPPORT LOW
TOPPED HYBRID SUPERCELLS. THIS WILL BE AN ONGOING ISSUE UNTIL THE
LOW LEVEL CIRCULATION PASSES.
HIGHS TEMPERATURES TUESDAY WILL RANGE FROM THE UPPER 60S WEST OF
THE BLUE RIDGE...TO THE MID 70S ACROSS THE PIEDMONT REGION.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 400 PM MONDAY...
BIG QUESTION AS TO MAGNITUDE OF LINGERING MOISTURE WEDNESDAY AND
THURSDAY. REMNANTS AND LOW LEVEL CIRCULATION FROM TROPICAL STORM
LEE SHOULD MOVE NORTHEAST ALONG THE STALLED APPALACHIAN FRONTAL
BOUNDARY. HOWEVER...MODELS INSIST THE UPPER LEVEL CIRCULATION WILL
LINGER OVER TN/KY WITH CONTINUED RESIDUAL THREAT FOR SHOWERS.
ATTM PREFER GFS SOLUTION WITH DRY SLOT BEHIND LOW AND MID LEVEL
CIRCULATION TUESDAY NIGHT FOLLOWED BY RENUAL OF SHOWER
THREAT...ESP MTNS...FROM WEDNESDAY INTO THURDAY. THE LATER HALF OF
THE WEEK LOOKS UNSETTLED...ALTHOUGH THINK SOME SUN TO FILTER
THROUGH THE CLOUDS EAST OF THE MTNS.
HURRICANE KATIA IS STILL FCST TO MAKE RIGHT HAND TURN
THURSDAY...GAINING LATITUDE AND BEING TURNED NORTH THEN NORTHEAST
AWAY FROM THE U.S. MAINLAND.
TEMPERATURE FORECAST FOR MID WEEK IS DEPENDANT ON AMOUNT OF COLD
AIR THAT IS ABLE TO MAKE IT EAST OF THE MTNS...IN ADDITION TO
CLOUD COVER. FOR NOW WILL KEEP READINGS COOL IN THE MTNS...AND
RAISED THEM A BIT EAST OF THE MTNS WHERE MORE SUN IS ANTICIPATED.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 400 PM EDT MONDAY...
WEEKEND FORECAST HINGES ON REMNANTS OF THE UPPER CUTOFF LOW.
LATEST GUIDANCE WEAKENS AND PINWHEELS THE FEATURE WESTWARD.
THIS SUGGESTS TEMPERATURES SHOULD MODERATE...WITH DECREASING
MOISTURE...ESP EAST OF BLUE RIDGE. WITH UPPER SUPPORT
WANING...THINK SHOWER THREAT WILL BECOME MORE DIRUNALLY DRIVEN.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
AS OF 748 PM EDT MONDAY...
OVERNIGHT ANTICIPATE VAST AREAS OF MODERATE RAIN WITH MOST REGIONS
EXPERIENCING IFR CONDITIONS WITH POCKETS OF LIFR WITH THE
PRCIPITATION...LOW CLOUDS AND FOG. THIS WILL BE THE SCENARIO
THROUGH MOST OF TUESDAY. THERE MAY BE SOME IMPROVEMENT TO MVFR
ACROSS WESTERN PORTIONS OF THE AREA DURING THE AFTERNOON.
THIS UNSETTLED WEATHER PATTERN SHOULD HOLD THROUGH TUE NIGHT/WED AND
POSSIBLY INTO EARLY THURSDAY...AS THE UPPER SYSTEM STAYS SITUATED
ACROSS THE REGION.
BESIDES THE HEAVY RAIN THREAT...THERE IS AN ISOLATED RISK FOR
SEVERE TSRA MAINLY SOUTH OF THE VA/NC BORDER TUESDAY. SO WILL HAVE
TO WATCH FOR TURBULENCE ISSUES AND WIND SHEAR.
STILL THE MAIN ISSUE WILL BE CIGS FLUCTUATING FROM SUB 1KFT TO ABOVE
1KFT DURING PERIODS OF MODERATE TO HEAVIER RAINS INTO TUESDAY. AS IS
USUALLY THE CASE...CIGS TEND TO INCREASE WITH HEAVIER RAINS AND
MIXING...ALTHOUGH FOR MOST OF THE TIME WILL KEEP CIGS AT OR BELOW
1KFT AT ALL TAF SITES.
CONFIDENCE IS THIS SCENARIO IS HIGH.
THIS CONDITIONS COULD POSSIBLY LINGER INTO WEDNESDAY OR THURSDAY
DEPENDING ON THE EVENTUAL MOVEMENT OF THE SYSTEMS AND EXTENT OF
COOL AIR WEDGING THAT OCCURS IN THE FORECAST AREA BEHIND THE COOL
FRONT BEFORE THE TROPICAL SYSTEM AND SLOWLY MOVING CLOSED UPPER
LOW PRESSURE SYSTEM FINALLY CLEAR THE AREA.
&&
.HYDROLOGY...
AS OF 1053 PM EDT MONDAY...
EXCESSIVE RAINFALL EXPECTED TONIGHT AND TUESDAY AS REMNANTS OF LEE
INTERACT WITH FRONTAL ZONE. EXCESSIVE RAINFALL EXPECTED TONIGHT
AND TUESDAY AS REMNANTS OF LEE INTERACT WITH FRONTAL ZONE. HAVE
UPDATED EXPECTED PRECIPITATION AMOUNTS THROUGH WEDNESDAY WITH THE
LATEST GUIDANCE FROM HPC. THROUGH WEDNESDAY...ADDITIONAL RAINFALL
WILL BE GREATEST ALONG A LINE FROM NEAR ROANOKE VIRGINIA TO
LEWISBURG WEST VIRGINIA. HERE ANOTHER 5 TO 6 INCHES ARE EXPECTED.
ELSEWHERE ACROSS THE REGION...ADDITIONAL AMOUNTS OF 3 TO 5 INCHES
ARE EXPECTED. THIS SETUP MAY BE A TWO FOLD PROBLEM WITH FLASH
FLOODING POSSIBLE IN ANY HIGHER CONVECTIVE BANDS THAT FORM...THEN
JUST THE SHEAR AMOUNT OF RAIN OVER THE NEXT 36 HOURS COULD LEAD TO
MAIN STEM FLOODING ALONG LARGER CREEKS AND INTO THE RIVERS. THIS
SETUP MAY BE A TWO FOLD PROBLEM WITH FLASH FLOODING POSSIBLE IN
ANY HIGHER CONVECTIVE BANDS THAT FORM...THEN JUST THE SHEAR AMOUNT
OF RAIN OVER THE NEXT 36 HOURS COULD LEAD TO MAIN STEM FLOODING
ALONG LARGER CREEKS AND INTO THE RIVERS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR VAZ007-
009>020-022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NCZ001>006-
018>020.
WV...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR WVZ042>045.
&&
SYNOPSIS...PM
NEAR TERM...DS/KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...DS/KK
HYDROLOGY...Hazardous weather outlook, Sep 5, 7:04 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 704 PM EDT MON SEP 5 2011 NCZ001-018-VAZ007-009>012-015-WVZ042>045-062315- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON-MERCER-SUMMERS- MONROE-GREENBRIER- 704 PM EDT MON SEP 5 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. FLASH FLOOD WATCH THROUGH TUESDAY NIGHT. FLASH FLOODING POSSIBLE ON SMALL STREAMS. SIGNIFICANT RISES LIKELY ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ003>006-019-020-VAZ032>035-043>047-058-059-062315- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 704 PM EDT MON SEP 5 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT... ...TORNADO WATCH 844 IN EFFECT UNTIL 4 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. IN ADDITION TO THE FLOOD THREAT...ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. FLASH FLOOD WATCH THROUGH TUESDAY NIGHT. FLASH FLOODING POSSIBLE ON SMALL STREAMS. SIGNIFICANT RISES LIKELY ON AREA RIVERS. IN ADDITION TO THE FLOOD THREAT...ISOLATED TORNADOES ARE ALSO POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ002-VAZ013-014-016>020-022>024-062315- ALLEGHANY NC-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- 704 PM EDT MON SEP 5 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT... ...TORNADO WATCH 844 IN EFFECT UNTIL 4 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. FLASH FLOOD WATCH THROUGH TUESDAY NIGHT. FLASH FLOODING POSSIBLE ON SMALL STREAMS. SIGNIFICANT RISES LIKELY ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 5, 9:24 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 PM EDT MON SEP 5 2011
VAZ033>035-045-060200-
AMHERST VA-BEDFORD VA-CAMPBELL VA-FRANKLIN VA-
924 PM EDT MON SEP 5 2011
...SHOWERS WITH HEAVY RAIN WILL AFFECT AMHERST...BEDFORD...CAMPBELL
AND FRANKLIN COUNTIES...
AT 920 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN
WERE ALONG A LINE FROM 9 MILES NORTHEAST OF FORKS OF BUFFALO TO
PENHOOK...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS AND STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE SHOWERS WILL BE NEAR BOONSBORO AND LOWESVILLE AROUND 930
PM...ELON AROUND 935 PM...FOREST AROUND 940 PM...CLIFFORD AROUND 945
PM...AMHERST...AND TIMBERLAKE AROUND 950 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3779 7909 3772 7906 3770 7898 3756 7890
3744 7902 3742 7901 3717 7920 3712 7932
3713 7934 3712 7938 3711 7937 3703 7951
3704 7959 3699 7961 3689 7985 3781 7913
AMSLocal storm report, Sep 5, 9:33 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
933 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG 1 S BEDFORD CITY 37.32N 79.52W
09/05/2011 BEDFORD VA 911 CALL CENTER
ONE TREE DOWN ON ROUTE 43 JUST SOUTH OF BEDFORD
&&
PWSpecial weather statement, Sep 5, 10:00 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1000 PM EDT MON SEP 5 2011
VAZ034-035-045>047-060300-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BUCKINGHAM VA-CAMPBELL VA-
1000 PM EDT MON SEP 5 2011
...STRONG THUNDERSTORMS WILL AFFECT AMHERST...APPOMATTOX...BEDFORD...
BUCKINGHAM AND CAMPBELL COUNTIES...
AT 957 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHEAST OF CLIFFORD TO EVINGTON...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR FALCONERVILLE...AMHERST...AND EVINGTON
AROUND 1005 PM...NEW GLASGOW...AND LYNCHBURG AROUND 1010
PM...MADISON HEIGHTS AROUND 1015 PM...AND RUSTBURG AROUND 1030 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3733 7847 3733 7852 3737 7859 3728 7866
3722 7941 3772 7905 3770 7898 3756 7890
3754 7885 3764 7882 3764 7872 3770 7869
3769 7865 3771 7866 3776 7861 3776 7851
3780 7849 3774 7842 3769 7824 3764 7824
AMSLocal storm report, Sep 5, 10:18 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1018 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 1 WNW MAX MEADOWS 36.97N 80.95W
09/05/2011 WYTHE VA 911 CALL CENTER
ONE LARGE TREE FELL AND TOOK DOWN TWO POWER LINES ON
GROVE STREET
&&
PWSpecial weather statement, Sep 5, 10:23 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1023 PM EDT MON SEP 5 2011 VAZ033>035-044-045-060330- AMHERST VA-BEDFORD VA-CAMPBELL VA-FRANKLIN VA-PITTSYLVANIA VA- 1023 PM EDT MON SEP 5 2011 ...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD...CAMPBELL... FRANKLIN AND PITTSYLVANIA COUNTIES... AT 1020 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HUDDLESTON... MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR HURT AROUND 1040 PM...ALTAVISTA AROUND 1045 PM...HODGES AROUND 1055 PM...GOODE AROUND 1100 PM...AND GLADYS AROUND 1115 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. LAT...LON 3757 7917 3717 7887 3699 7969 3720 7968 AMS
Local storm report, Sep 5, 10:40 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1040 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TORNADO E CANA 36.58N 80.66W
09/05/2011 CARROLL VA EMERGENCY MNGR
DAMAGE FROM POSSIBLE TORNADO. GAS STATION PUMPS BLOWN
AWAY WITH SIGNIFICANT DAMAGE TO STATION. MANY TREES AND
POWER LINES DOWN. OTHER STRUCTURES DAMAGED.
&&
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:12 PM EDT | Tornado Warning | RNK | Craig, Giles, Montgomery, Roanoke | 33 min |
| Sep 5, 8:17 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, Franklin, City of Lynchburg | 28 min |
| Sep 5, 8:36 PM EDT | Tornado Warning | RNK | Bedford | 39 min |
| Sep 5, 9:24 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 36 min |
| Sep 5, 9:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 45 min |
| Sep 5, 10:00 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, City of Lynchburg | 60 min |
| Sep 5, 10:03 PM EDT | Tornado Warning | RNK | Carroll, Patrick | 27 min |
| Sep 5, 10:09 PM EDT | Flash Flood Warning | RNK | Floyd, Franklin, Roanoke | 6 hr |
| Sep 5, 10:19 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Patrick | 6 hr |
| Sep 5, 10:23 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 67 min |
| Sep 5, 10:52 PM EDT | Flash Flood Warning | RNK | Bedford, Campbell, Franklin, City of Lynchburg | 6 hr |
| Sep 5, 11:04 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Franklin, Patrick | 6 hr |
| Sep 5, 11:22 PM EDT | Flash Flood Warning | RNK | Amherst | 6 hr |
| Sep 5, 11:43 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, Buckingham, City of Lynchburg | 62 min |
| Sep 6, 12:17 AM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Sep 6, 12:51 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 54 min |
| Sep 6, 1:10 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 65 min |
| Sep 6, 3:30 AM EDT | Areal Flood Warning | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Craig and 7 more | 18 hr |
| Sep 6, 3:38 AM EDT | Areal Flood Warning | RNK | Carroll, Floyd, Franklin, Giles, Grayson, Montgomery and 5 more | 18 hr |
| Sep 6, 3:39 AM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg | 66 min |
| Sep 6, 4:34 AM EDT | Special Weather Statement | RNK | Halifax | 56 min |
| Sep 6, 4:51 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 54 min |
| Sep 6, 5:04 AM EDT | Tornado Warning | RNK | Charlotte, Halifax | 26 min |
| Sep 6, 5:28 AM EDT | Tornado Warning | RNK | Charlotte, Halifax | 47 min |
| Sep 6, 7:43 AM EDT | Flash Flood Warning | RNK | Floyd, Franklin, Roanoke | 6 hr |
| Sep 6, 8:28 AM EDT | Tornado Warning | RNK | Carroll, Patrick | 19 min |
| Sep 6, 9:48 AM EDT | Tornado Warning | RNK | Patrick | 27 min |
| Sep 6, 9:57 AM EDT | Areal Flood Warning | RNK | Carroll, Grayson, Patrick | 12 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.